MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10933805
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Patient information has been requested, but not provided.
 
Event or Problem Description
It was reported that during a chemotherapy (cytarabine) infusion, the primary tubing line was cracked, which caused leaking.The clinician reported the leak to be approximately 50cc.The patient was exposed to the leaked (cytarabine) that was on the floor when she stepped in it, unknowingly with her foot.The therapy was delayed approximately 1.5 hours due to re-mixing.Although, it was reported that patient care was delayed it did not contribute to, or result in serious adverse impact to patient or the caregiver.
 
Additional Manufacturer Narrative
Additional information added to: d.10.A visual inspection of pumping segment tubing damage and leak was confirmed based on visual inspection.A tear was observed in the silicone segment directly below the upper fitment component.The tear in the silicone segment directly below the upper fitment component extended 3/4 around the tubing.It is unknown how the damage occurred.The set was inspected for kinks, holes/tears in the tubing or damages to the components.No testing was deemed necessary due to the obvious damage.The root cause of the damage was not identified.
 
Event or Problem Description
It was reported that during a chemotherapy (cytarabine) infusion, the primary tubing line was cracked, which caused leaking.The clinician reported the leak to be approximately 50cc.The patient was exposed to the leaked (cytarabine), that was on the floor when she stepped in it unknowingly with her foot.The therapy was delayed approximately (1.5) hours due to re-mixing.Although, it was reported that patient care was delayed, it did not contribute to, or result in any serious adverse impact to patient or to the caregiver.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9297161
Report Number9616066-2019-03207
Device Sequence Number468033
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1